Tennessee, 2016

Hail and Damaging Winds in Tennessee, December 17 to 18, 2016

December 17 to 18, 2016 · NWS OHX · 41 events in 19 counties and zones

A strong cold front moved through Middle Tennessee during the evening hours on December 17 into the early morning hours on December 18, with a line of strong to severe thunderstorms developing along and ahead of the front. Numerous reports of wind damage were received across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$285,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A strong cold front moved through Middle Tennessee during the evening hours on December 17 into the early morning hours on December 18, with a line of strong to severe thunderstorms developing along and ahead of the front. Numerous reports of wind damage were received across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 17, 5:23 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 17, 5:23 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
523 PM CST Sat Dec 17 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Busy shift this morning dealing with winter weather issues and now
tornado watch with just so much time to look at stuff. Tornado
watch issued for northern and western counties runs until 9 pm
cst. Showers are continuing to develop across western Kentucky
down into western Tennessee this afternoon and expect activity
that is trying to develop down in Mississippi to begin working
this way and become more numerous as it works up into western and
Middle Tennessee as we go through the afternoon and into the
evening. H-triple-R has a line of strong convection developing by
22z along the Ohio River down into northeastern Arkansas and it
will move eastward and jell with the convection here in Middle
Tennessee producing locally heavy rainfall with a few storms
producing damaging winds first over western areas and then
gradually progress eastward tonight ahead of the cold front. Cold
front will move into far northwest Middle Tennessee around 9 pm
followed by sharply colder temperatures and progress eastward and
into the Nashville area by midnight and onto the plateau by
daybreak. In behind the front in addition to the sharply colder
temperatures look for a change over to freezing rain in northwest
Middle Tennessee from midnight to 6 am Sunday and over eastern and
southern areas Sunday morning. Glaze accumulation most areas less
than one tenth of an inch. Believe most if not all precip will
pull off plateau late Sunday afternoon. Temps go into deep freeze
tonight into first of next week before moderating later on in the
work week.

&&

.AVIATION...
00Z TAF DISCUSSION.

Mainly MVFR conditions across Middle TN terminals at forecast time
with KCSV the only exception. LIFR conditions will continue for
the next several hours until the TS reach their spot, then there
will likely be a slight improvement. KBNA/KCKV can expect
lowering flight categories over the next couple of hours as TS
starts to move into their areas.

There will be a huge temperatures drop off behind the fropa and
after the wind shift. This will lead to a mix of fzra/pl for a
couple of hours at each terminals. A light glazing is possible at
each terminal, but impacts should be minimal.

Look for flight conditions to improve back to at least MVFR by the
end of this cycle.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM to noon CST Sunday FOR Bedford-
Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-Giles-Grundy-
Jackson-Lawrence-Marshall-Overton-Pickett-Putnam-Smith-Van Buren-
Warren-White.

Winter Weather Advisory from midnight tonight to 6 AM CST Sunday
FOR Cheatham-Davidson-Dickson-Hickman-Houston-Humphreys-Lewis-
Macon-Maury-Montgomery-Perry-Robertson-Rutherford-Stewart-Sumner-
Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......01/Boyd
AVIATION........Unger
Hazardous weather outlook, Dec 17, 7:38 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CST SAT DEC 17 2016

TNZ005>010-023>029-056>060-062-093-190145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-RUTHERFORD-WAYNE-
738 PM CST SAT DEC 17 2016

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH IN EFFECT UNTIL 9 PM CST FOR NORTHWEST HALF OF
MIDDLE TENNESSEE.

WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 6
AM SUNDAY.

SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP
WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED HAIL OR A TORNADO
CANNOT TOTALLY BE RULED OUT.

LATE TONIGHT...A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT
SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED.
ALTHOUGH NO SLEET OR SNOWFALL ACCUMULATIONS ARE ANTICIPATED...ICE
ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LESS THAN ONE TENTH OF
AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY
TURNING OVER TO LIGHT SNOWFALL IS EXPECTED ACROSS MIDDLE
TENNESSEE DURING THE MORNING HOURS ON SUNDAY. ALTHOUGH LITTLE IF
ANY ACCUMULATIONS OF SNOW AND SLEET ARE EXPECTED...TOTAL ICE
ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE.
ONCE THE SLEET AND FREEZING RAIN MOVE OUT...LIGHT SNOW WILL BE
POSSIBLE. A DUSTING OF SNOW MAY OCCUR IN THE HIGHER
ELEVATIONS...ON ROOF TOPS...AND ELEVATED COLD SURFACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SUNDAY MORNING.

TNZ011-030>034-061-063>066-075-077>080-094-095-190145-
PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
LAWRENCE-GILES-
738 PM CST SAT DEC 17 2016

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH IN EFFECT UNTIL 9 PM CST FOR THE NORTHWEST HALF OF
MIDDLE TENNESSEE.

SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP
WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED HAIL OR A TORNADO
CANNOT TOTALLY BE RULED OUT.

LATE TONIGHT...A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT
SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED.
ALTHOUGH NO SLEET OR SNOWFALL ACCUMULATIONS ARE ANTICIPATED...ICE
ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LESS THAN ONE TENTH OF
AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THROUGH NOON SUNDAY.

A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY
TURNING OVER TO LIGHT SNOWFALL IS EXPECTED ACROSS MIDDLE
TENNESSEE DURING THE MORNING HOURS ON SUNDAY. ALTHOUGH LITTLE IF
ANY ACCUMULATIONS OF SNOW AND SLEET ARE EXPECTED...TOTAL ICE
ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE.
ONCE THE SLEET AND FREEZING RAIN MOVE OUT...LIGHT SNOW WILL BE
POSSIBLE. A DUSTING OF SNOW MAY OCCUR IN THE HIGHER
ELEVATIONS...ON ROOF TOPS...AND ELEVATED COLD SURFACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SUNDAY MORNING.

SPOTTER REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
ICE ACCUMULATIONS ON ROADS/SURFACES >=0.10
SNOWFALL ACCUMULATIONS >= 1/2 INCH

55

The radar

The Ft Campbell radar (KHPX), 56 km away, was scanning. The volume nearest the first event began at 01:55 UTC.

Open the radar archive at this moment

Event by event

40 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Stewart

When
December 17, 7:56 PM CST
Where
Stewart County, 0.67 mi SE of Dover
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.473, -87.821

A tree was blown down in the yard of a home on Dogwood Drive.

Thunderstorm Wind, Houston

When
December 17, 8:07 PM CST
Where
Houston County, 1.38 mi N of Erin
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.340, -87.700

Tree reportedly blown down in northern Houston County.

Thunderstorm Wind, Stewart

When
December 17, 8:09 PM CST
Where
Stewart County, 1.49 mi SSE of Cumberland City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.380, -87.640

Tree reportedly blown down in southern Stewart County. Estimated location.

Thunderstorm Wind, Montgomery

When
December 17, 8:26 PM CST
Where
Montgomery County, 2.44 mi ESE of Clarksville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.511, -87.313

Power line down on Proctor Ct at Proctor Dr.

Thunderstorm Wind, Robertson

When
December 17, 8:45 PM CST
Where
Robertson County, Cedar Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.550, -87.000

Roof damage reported in Cedar Hill.

Thunderstorm Wind, Dickson

When
December 17, 10:17 PM CST
Where
Dickson County, 0.4 mi WSW of Charlotte
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.178, -87.337

Tspotter reported a tree blown down on Highway 47 just outside Charlotte city limits. Another tree was blown down on Highway 48 north near the same area.

Thunderstorm Wind, Davidson

When
December 17, 11:06 PM CST
Where
Davidson County, 2.97 mi S of Berry Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.077, -86.773

Three large trees were blown down on Franklin Road south of Tyne Road.

Thunderstorm Wind, Sumner

When
December 17, 11:14 PM CST
Where
Sumner County, 2.21 mi ESE of Hendersonville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.270, -86.582

Tspotter photo showed a tree uprooted in the backyard of a home on the Indian Lake Peninsula in Hendersonville.

Thunderstorm Wind, Wilson

When
December 17, 11:14 PM CST
Where
Wilson County, 0.75 mi SW of Greenlawn
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.241, -86.578

A tree was blown down on a car with occupants inside on Saundersville Road. Power lines were down as well.

Thunderstorm Wind, Wilson

When
December 17, 11:15 PM CST
Where
Wilson County, 0.94 mi W of Green Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.228, -86.567

Tree blocking the roadway at Grandview Drive and Indian Lake in Green Hill.

Thunderstorm Wind, Wilson

When
December 17, 11:15 PM CST
Where
Wilson County, 0.24 mi SE of Greenlawn
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
36.248, -86.567

A tree was blown down on Weather Station Road at the entrance of the NWS office. Another tree was blown down at Needmore Road and Saundersville Road.

Thunderstorm Wind, Wilson

When
December 17, 11:16 PM CST
Where
Wilson County, 4.12 mi NNE of Greenlawn
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.307, -86.548

Trees were blocking the roadway at 3960 Saundersville Ferry Rd and 2883 Saundersville Ferry Rd in Mount Juliet.

Thunderstorm Wind, Wilson

When
December 17, 11:16 PM CST
Where
Wilson County, 0.84 mi N of Green Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.242, -86.552

A tree fell on a vehicle at 337 Vanderbilt Road in Mount Juliet.

Thunderstorm Wind, Wilson

When
December 17, 11:16 PM CST
Where
Wilson County, 1.79 mi ENE of Greenlawn
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.263, -86.542

Telephone lines down on Idlewood Drive.

Thunderstorm Wind, Wilson

When
December 17, 11:17 PM CST
Where
Wilson County, 2.27 mi N of Silver Bottom
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.263, -86.523

A tin roof was blown off a barn at 102 Starr Drive in Mount Juliet.

Thunderstorm Wind, Wilson

When
December 17, 11:18 PM CST
Where
Wilson County, 3.05 mi N of Silver Bottom
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.274, -86.511

A Tspotter report and photos showed the Cedar Creek Marina Dock was damaged and several trees were blown down nearby.

Thunderstorm Wind, Wilson

When
December 17, 11:19 PM CST
Where
Wilson County, 2.29 mi W of Laguardo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.300, -86.491

A tree was blown down onto Benders Ferry Road at Crestview Drive.

Thunderstorm Wind, Wilson

When
December 17, 11:21 PM CST
Where
Wilson County, 0.58 mi S of Laguardo
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.292, -86.448

A tree was blown down onto a house at 617 Westview Drive in the Laguardo area.

Thunderstorm Wind, Wilson

When
December 17, 11:21 PM CST
Where
Wilson County, 0.52 mi SSW of Laguardo to 0.56 mi SSE of Laguardo
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.293, -86.453

A NWS storm survey found an intense 1/4 mile wide by 1/2 mile long microburst struck Laguardo. One home was severely damaged by a fallen tree on Northview Circle. Another home lost most of its west facing shingles on Dana Drive which were blown up to 150 yards eastward. A third home was damaged by a fallen tree on Westview Drive. A boat dock on Dana Drive was blown 130 yards to the northeast. Dozens of large trees were snapped or uprooted from Dana Drive and Northview Circle to near Highway 109. Winds were estimated up to 80 mph.

Thunderstorm Wind, Williamson

When
December 17, 11:25 PM CST
Where
Williamson County, 6.04 mi N of Mallorys
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.037, -86.801

Tspotter photo showed a tree down across Creekside Crossing in Brentwood. Time was estimated based on radar.

Thunderstorm Wind, Smith

When
December 17, 11:45 PM CST
Where
Smith County, 1.31 mi ESE of Dixon Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Social Media
Coordinates
36.360, -86.050

Significant wind damage was reported across northern Smith County. A roof was ripped off a barn on Hiwassee Road. In Dixon Springs, a playhouse was destroyed, a house had minor siding damage, and several trees were blown down. In Riddleton on Wilburn Hollow Road, a barn was blown down, a garage was heavily damaged, windows were blown out of a house, and numerous trees were blown down.

Thunderstorm Wind, Smith

When
December 17, 11:51 PM CST
Where
Smith County, 0.33 mi E of Pleasant Shade
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Social Media
Coordinates
36.380, -85.944

A small barn was blown in the road and a large barn had tin removed from the roof in the Pleasant Shade community on Sloan Branch Road.

Thunderstorm Wind, Smith

When
December 17, 11:53 PM CST
Where
Smith County, 1.37 mi WNW of Difficult
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.380, -85.901

Several trees were blown down, sheet metal torn off a house, and a shed knocked over on Dog Branch Road in Pleasant Shade.

Thunderstorm Wind, Clay

When
December 17, 11:53 PM CST
Where
Clay County, 1.72 mi SW of Hermitage Spgs
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.565, -85.794

A tree was blown down on Highway 52 just east of the Macon County Line. A car ran into the tree on the roadway.

Thunderstorm Wind, Jackson

When
December 18, 12:03 AM CST
Where
Jackson County, 3.04 mi NE of North Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
36.500, -85.710

Power lines and possibly poles down on Pine Lick Road in the Whitleyville area.

Thunderstorm Wind, Lawrence

When
December 18, 12:08 AM CST
Where
Lawrence County, 2.79 mi S of Red Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.260, -87.421

Powerlines were down on Grandaddy Road.

Thunderstorm Wind, Smith

When
December 18, 12:12 AM CST
Where
Smith County, 1.53 mi S of Tanglewood
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.258, -85.981

Tspotter reported a tree was blown down across Highway 70. A car drove into the tree and wrecked.

Thunderstorm Wind, Lawrence

When
December 18, 12:16 AM CST
Where
Lawrence County, 0.6 mi ESE of Loretto
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.077, -87.440

Trees were blown down along the 500 block of Main Street in Loretto.

Thunderstorm Wind, Lawrence

When
December 18, 12:16 AM CST
Where
Lawrence County, 1.49 mi SSE of Long Branch
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.150, -87.420

Six inch diameter limbs were blown down on Long Branch Road.

Thunderstorm Wind, Lawrence

When
December 18, 12:18 AM CST
Where
Lawrence County, 0.25 mi WNW of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.251, -87.334

Trees were blown down on power lines along Mahr Avenue.

Thunderstorm Wind, Jackson

When
December 18, 12:30 AM CST
Where
Jackson County, 0.46 mi W of Mc Coinsville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.320, -85.638

Power lines and possibly power poles down on McCoinsville Road.

Thunderstorm Wind, Clay

When
December 18, 12:36 AM CST
Where
Clay County, 0.74 mi SW of Celina
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.543, -85.510

A tree fell through the roof at Cherry Tree Apartments. 2 people were displaced.

Thunderstorm Wind, Jackson

When
December 18, 12:40 AM CST
Where
Jackson County, 0.58 mi SSW of Dodson Branch
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
36.312, -85.534

Several trees and power lines down with widespread power outages in the Dodson Branch area.

Thunderstorm Wind, Overton

When
December 18, 12:43 AM CST
Where
Overton County, 2.11 mi S of Holly Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.389, -85.401

Trees were blown down and blocking the road on Hillham Highway near Flat Creek Bridge. There was also roof damage in the same area due to trees down.

Hail, Pickett

When
December 18, 12:54 AM CST
Where
Pickett County, 1.71 mi SW of Red Hill
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.602, -85.121

Quarter size hail fell on Obey River Bridge in Byrdstown.

Thunderstorm Wind, Bedford

When
December 18, 12:56 AM CST
Where
Bedford County, 0.91 mi N of Fall Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.583, -86.551

Trees were blown down on Highway 41A and Pinkston Road.

Thunderstorm Wind, Fentress

When
December 18, 1:05 AM CST
Where
Fentress County, 0.46 mi SSE of Pall Mall
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.544, -84.968

Trees were blown down on Highway 127 near Pall Mall.

Thunderstorm Wind, Fentress

When
December 18, 1:08 AM CST
Where
Fentress County, 2.03 mi E of Wolf River
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.528, -84.933

Power lines were blown down on Delk Creek Road near Pall Mall.

Thunderstorm Wind, Putnam

When
December 18, 1:10 AM CST
Where
Putnam County, 2.09 mi E of Double Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.176, -85.563

Trees were blown down in Putnam County.

Thunderstorm Wind, Coffee

When
December 18, 1:52 AM CST
Where
Coffee County, 0.61 mi E of Tullahoma
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.370, -86.219

A power line was blown down on North Jackson Street.

Thunderstorm Wind, Coffee

When
December 18, 1:56 AM CST
Where
Coffee County, 2.65 mi WSW of Hickerson
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
35.385, -86.173

Tspotter reported and a photo showed a tree down on power lines and pickup truck on East Lincoln Street near Cobb Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, December 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 671550, 671551, 671552, 671553, 671554, 671557, 671560, 671562, 671571, 671566, 671569, 671575, 671578, 671584, 671598, 671604, 671605, 671606, 673044, 671607, 671608, 671609, 671610, 671621, 671623, 671626, 671629, 671632, 671638, 671636, 671644, 671645, 671648, 671652, 671655, 671654, 671657, 671676, 671679, 671681, and more.